MAUDE Adverse Event Report: ZIMMER BIOMET, INC. VANGUARD FEM PEGS SET 2; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. VANGUARD FEM PEGS SET 2; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Packaging Problem (3007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/06/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Multiple mdr reports were filed for this event, please see associated reports: 0001825034-2023-00671, 0001825034-2023-00672.G2 foreign source: japan.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that during a knee procedure, as the packaging to the femoral pegs was opened, the inner sterile bag tore, and the implants dropped.An issue was noted with the sterile packaging on two additional implants.The procedure was completed using a fourth set of pegs.No adverse events have been reported as a result of the malfunction.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Updated: b4, d9, g3, g6, h2, h3, h6, and h10.Complaint sample was evaluated and the reported event was confirmed.Visual evaluation of the returned product found the inner sterile pouch is broken into multiple pieces.Evaluation of the outer pouch found no damage.Sterility has not been breached.The outer carton exhibits crush damage; however this failure was not initially reported and likely occurred during transit back to the manufacturer.Device history record was reviewed and no discrepancies were found.The condition of the device when it left zimmer biomet is considered conforming to specification.The root cause of the reported event cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
VANGUARD FEM PEGS SET 2
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key16643374
Report Number0001825034-2023-00673
Device Sequence Number5393242
Product Code JWH
UDI-Device Identifier00880304447646
UDI-Public(01)00880304447646(17)260824(10)368890
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K171054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/24/2026
Device Model NumberN/A
Device Catalogue Number183099
Device Lot Number368890
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/08/2023
Supplement Date Received by Manufacturer06/05/2023
Initial Report FDA Received Date03/30/2023
Supplement Report FDA Received Date06/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/24/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient SexUnknown